Pretty much what the title says. A 1cc solution of buprenorphine/diphenhydramine was inteded to be shot in the foot. While injecting, he didnt notice any lump forming or any burning sensation indicating the shot was being missed. After removing the needle from his vein, a large lump formed. We assume its probably a collapsed vein that either caused blood to lump up, or the solution didnt make it in to the vein and somehow only began to lump after the needle was removed. Also, when the needle was removed, a significant amount of blood poured out of the vein on to his foot, enough blood to roll off the foot and leave quite a stain, lots more than what usually comes out when you remove a needle from a vein, leading me to believe even further that its just a collapsed vein.
Any advice on what to do now or how likely it is that an abscess will form? I know the foot is a terrible place to miss a shot due to lack of fat and muscle, so its more likely an abscess will form, but how likely? Going to the hospital is going to be a last resort as of right now. Im assuming (and hoping) its just a collapsed vein, but any advice or comments are greatly welcomed. If it is a missed shot, how bad would it be to eventually just cut it open and drain it on his own? Hes had an abscess treated at the hospital before and knows roughly how to do it, and of course we wouldnt attempt it if we dont have the necessary equipment to be sterile.
Also, if it is a collapsed vein, how harmful could that be? As I said, its a vein in my friends foot, one of the larger ones on the top of the foot.
Results 1 to 25 of 31
OUCH!!!!! There's really NOTHING you can do once you miss a shot like that.......... Dosent sound like a collapsed vein is sounds like A COLLAPSED PLAN TO HET HIGH......... LOL
Sounds like a collapsed attempt to be funny.
Please, if you dont have advice or anything intelligent to say, ignore this. This is kind of serious and Id appreciate serious responses.
17-10-2007 23:53Originally Posted by IForgett
Ouch Not good...sorry to hear that happened.
Best thing he can do for the time being is to run the area under hot water for a bit and then apply pressure with a hot towel.
Afterwards he should definitely go out and get a topical antibiotic ointment to put on the area, like Neosporin or something similar.
If it looks any worse in a couple days, get him to the doctor.
17-10-2007 23:56Originally Posted by MethaContin
Back on topic, eon_blue, thank you. That is good advice and Im gonna have my buddy do that.
i love the 'Friend of mine did' Excuse............... Its SOOOOOOO old..........
Doesn't really sound like a collapsed vein to me. Just sleep on it, they usually look a lot better by morning.
^lol, touche IForgett....
what was the shot like, ive shot suboxone before but never with benedryl in the same rig...was the solution thick and cloudy or anything? cause you have to worry about particulate being in the shot which will in turn get pushed into the muscle or areas around the vein.
if the lump doesnt change in a few days i would prolly conisder doing a little explorative surgery...nothing crazy, but i would prolly cut into it a little bit using a sterile needle or something...see if there is anything built up like when an abcess starts to form, puss and any other discharge. obviously this isnt great advice or anything but its prolly what id do. if it seemed like there was going to be a nasty abcess id say fuck it and go to the ER.
i dont know much about collapsed veins, but i would guess if the vein was collapsed you wouldnt have been able to get into it in the first place. form what ive seen collapsed veins are just that, collapsed...
it just sounds like you missed the shot and have it under the skin on your foot...like i said tho, in a few days if its still the same size or ti starts to hurt, maybe check it out a little and if it looks bad, go to the ER.
May I ask why the foot was chosen as the injection site?
17-10-2007 23:59Originally Posted by MethaContin
Originally Posted by xxanxxtwo
The veins in his arm and hand arent usable. Its been a couple years of needle abuse and the only viable veins he has left are in his foot.
18-10-2007 00:01Originally Posted by IForgett
EWWW and TELL YOUR FRIEND, DONT TRY TO REMOVE ABSCESSES, BY YOURSELF!!!!!!!!!
EVEN WITH STERILE EQUIPMENT, IT WILL PROBABLY DO MORE HARM THAN GOOD..............
I see. The veins in your feet are prone to collapse/all sorts of problems. Do keep an eye on the situation....
Weird that he didn't notice any burning. It sounds like he left the tourniquet on and it leaked out...
Anyway, he should apply a warm compress on the miss. That'll help with the absorption. After that, he could use some antibiotic cream. Tell him to keep an eye on it and if it gets worse after a few days, he should seek medical attention.
18-10-2007 00:05Originally Posted by medicine cabinet
We are considering "explorative surgery" if we feel its necessary.
The thing that makes me think its ok is how quickly the lump got smaller and the fact that effects were felt immediatley after shooting, right before the needle was pulled out, which is definitley a good sign. Thanks for the advice.
Originally Posted by phrozen
I have him with a warm compress on it right now. As I said, the size is going down, so, so far so good. We'll keep an eye on it, and before he leaves Im gonna have him put antibiotic cream on it. Thanks phrozen.
Veins don't collapse after one shot. It sounds like he either went through it, damaged it, or hit a valve.
I'd advise against self surgery. It's not worth it. Just go to an emergency room or free clinic if it gets any worse.
18-10-2007 00:12Originally Posted by phrozen
18-10-2007 00:18Originally Posted by phrozen
Originally Posted by MethaContin
18-10-2007 00:20Originally Posted by IForgett
^ its ok. Me too, its a frustrating situation and I over reacted.
The only reason Im asking about this is because of how huge the lump was and the way it came about. It actually looked like 4 or 5ml of solution had built up under the skin, while only .6 or .7ml were used, and it only appeard AFTER the needle was pulled out. There was no burning and no development of a lump while shooting, everything occured afterwards, which makes me think it has to be a collapsed vein.
Also, I just found out that this is a fresh injection site. He shoots in his foot, but hasnt touched this specific spot/vein in a couple months, but it has been used before.
I dont know what to make of it. I guess time will tell. Thanks to everybody. Anymore replies are still welcome.
A collapse happens over time, it has to do with vein damage and how they heal. Over time they just "disappear," it's not like they go out with a bang.
Like I said, the bruising is most likely caused from vein damage or hitting a valve. It's too soon to know whether the current damage caused a collapse or not. He'll have to wait until all the inflammation and bruising goes away.
If it's collapsed or not, he should avoid hitting that vein for a few months at least.
Edit: Did he register? Did he take the tourniquet off before before depressing the plunger?
- Join Date
- Oct 2002
same thing happened to me (minus the benadryl) a week ago. Shot was in my hand. They do swell but if it is getting smaller, it is not an abcess, i have had one before, NO SELF SURGERY. go to ER and say it was a bug bite, if you are in the suburbs they will believe you. I did it in a major us city once and got a perc script for it
- Join Date
- Oct 2002
BTW shooting in the foot is dangerous because of all the bacteria on your feet. Shooting sub sucks too i know from personal experience (unless mixed with midazolam)
update? How long has it been since this happened, and what does the spot look like now?
Is the lump sore? Is it really hard, like a knot?
What I don't understand, is if the vein was collapsed, then blood shouldnt have registered when he pulled back on the plunger. Are you thinking that the vein collasped right as he was injecting.
Only going on the information you've provided so far, it sounds like your buddy isnt going to need to start cutting his foot open (please dont let him do that) since the lump has already decreased in size significantly.
Oh, and quick question to add: Deep bruising usually is NOT associated with an abscess, right? or wrong? I've never had an abscess, (halle-fucking-lujah) but i'm just wondering..
18-10-2007 00:42Originally Posted by robatussin